What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 20, 2:32 PM EST, 10 minutes earlier.
Area forecast discussion, Aug 20, 2:32 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
332 PM EDT Tue Aug 20 2019
.SYNOPSIS...
Several mid/upper level disturbances will move east through the
region through Thursday, with a slow-moving surface frontal
boundary drifting south during this time period. With seasonably
warm and humid conditions persisting through Thursday night,
periods of scattered showers and storms will be possible before
drier conditions filter in area-wide for the upcoming weekend.
Slightly below normal temperatures are expected for this weekend
with generally drier and sunnier conditions. A few isolated
storms may be possible by late Sunday afternoon.
&&
.NEAR TERM /THROUGH TONIGHT/...
A corridor of isolated to scattered thunderstorms have developed
in a moderately to highly unstable environment entrenched
across the heart of the ILN FA. This activity continues to
blossom out ahead of a slowly-decaying MCS with attendant MCV
noted on mosaic radar further to the north/west in north-central
IL.
For the rest of the afternoon, the corridor of scattered storms
currently approximately coincident with the I-75 corridor will
continue to drift east-northeast as additional isolated to
scattered activity develops ahead of the decaying complex
tracking south-southeast through central/southern Indiana. While
the MCS-generated convection is generally moving into a
favorably unstable environment characterized by MLCAPE in excess
of 2500j/kg and DCAPE of 1000-1200j/kg, the leading edge
continues to push further away from the MCV itself --
essentially outrunning the source that has kept it going for
this long. Nevertheless, this activity is likely to trend a bit
further south of southeast through mid/late afternoon -- likely
grazing and impacting only the Tri-State area and points
south/west of this particular area. Elsewhere, any isolated to
scattered activity will be more pulsy/airmass-driven opposed to
along the leading edge of a cohesive line/MCS. It is the pulsy
type activity that will likely pose the greatest strong/damaging
wind risk through early evening -- especially coincident with an
environment that will support downward acceleration of healthier
cores. Even with this said -- the highly unstable environment,
with good instability aloft, will also support instances of
large hail with the better/stronger cores.
The best coverage of storms will gradually shift from western
OH/eastern IN/northern KY from mid-afternoon through central OH
and northeast KY by early this evening. There seems to be
fairly good agreement in the short-term hi-res CAMs showing a
downtick in convection near/past sunset as the environment
becomes worked over and subsidence behind the main MCS
overspreads the ILN FA. Feel pretty confident in a trend toward
drier conditions by/past sunset this evening, with just a few
isolated showers possible past this time period as some midlevel
energy continues to propagate through the mean northwest flow in
the area. However, as previously mentioned, subsidence behind
the main MCS structure diving south-southwest through central
KY could be enough to stifle additional isolated shower activity
further north in an environment that will be fairly used up by
late evening into the overnight.
Highs for today have reached into the lower 90s but have likely
already plateaued due to the overspreading of
clouds/precipitation through the remainder of the local area
over the next several hours.
Some light fog will be possible late overnight with the nearly
saturated low level environment. However, the pressure gradient
will not completely relax -- lending itself to some uncertainty
in exactly where and how widespread any fog development will be.
Therefore, have not included in the official fcst although
certainly observational trends will be monitored closely to see
if this may eventually be warranted.
Lows tonight will bottom out in the upper 60s and lower 70s
area-wide.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
After any fog/stratus lifts/dissipates by late morning on
Wednesday, anticipate some diurnally-enhanced Cu to develop in
the region.
Although the frontal boundary will still be stretched in an E-W
fashion across the northern Ohio Valley on Wednesday, the
absence of any focused mid/upper level disturbance and/or source
for forcing is likely to keep an diurnally-driven activity to
mainly isolated in nature. The approach of a disturbance by late
evening may help spread some higher chance PoPs into the far
western ILN FA by late evening into the overnight hours --
especially as we near the end of the short term period by
Thursday morning. However, with a relatively strong cap in
place, anticipate that coverage will be far less than is the
case today.
Scattered showers and isolated thunderstorms will be on the
increase from the west towards sunrise Thursday as more S/W
energy ejects east through west-central and central Ohio Valley.
Highs on Wednesday will again top out around 90 degrees near the
Ohio River and mainly mid to upper 80s near/north of the I-70
corridor. Heat indices south of the I-70 corridor will again be
in the mid/upper 90s. Lows Wednesday night will fall into the
mid/upper 60s in the north to lower 70s south of the Ohio River.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Period begins with a cold front around the Ohio River. The front
will provide convergence and lift in the southern part of the fa,
giving the best PoPs around and south of the Ohio River. Went will
likely PoPs in the far south.
The front will continue to sag south Thursday night into Friday.
This will keep chance PoPs in the region for Friday.
By Saturday, high pressure will be settling in across the Great
Lakes. This will bring cooler and drier conditions.
On Sunday, an inverted trof will bring increasing humidity back into
the region along with a chance of thunderstorms to northern Kentucky
and the Scioto Valley.
Thunderstorm chances will increase Monday and Tuesday as
heat and instability increases.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Scattered thunderstorms have developed initially across
southwestern portions of the local area -- with an expectation
that this activity will gradually increase in coverage as it
pushes northeast through the heart of the afternoon hours. This
activity will be ahead of a large storm complex which is fcst to
dive southeast across central and southern portions of the Ohio
Valley by late afternoon into early evening -- although
currently it appears that most /if not all of/ the complex will
miss the local terminals to the south and west.
With the disorganized nature of the scattered thunderstorms, it
is difficult to pinpoint exact time periods of impact for each
of the terminals. This being said, did keep TEMPOs in for a 3-4
hour period for each site -- a period in which coverage and
likelihood of a terminal being impacted -- will be the highest.
With any of these thunderstorms, brief but rapid reductions in
VSBYs and CIGs are possible -- but maintained the TEMPO MVFR
VSBYs for now. Will handle further reductions in VSBYs beyond
MVFR with amendments as needed.
Scattered thunderstorms will be on a marked decrease in coverage
around and/or shortly after 00z as it gradually shifts east of
the local terminals. While some isolated activity cannot be
completely ruled out beyond 00z (especially some -SHRA between
about 04z-09z for KDAY and KILN), do think that most of the area
will see dry conditions after sunset as subsidence overtakes the
area.
With a fair amount of moisture lingering in the low levels late
overnight, expect some BR and/or light FG to develop --
especially for areas which receive appreciable rainfall this
afternoon. The best likelihood looks to be for northern sites
and KLUK, but with the gradient not completely relaxing (i.e.
winds not expected to go completely calm), do think that
widespread and/or dense fog may be very localized. Could also
see some patchy MVFR or IFR CIGs near/north of the I-70 corridor
in the several hour period around/after sunrise Wednesday.
Light southwesterly winds of around 10kts are expected this
afternoon, with light westerly winds of around 10kts towards the
end of the period.
OUTLOOK...Thunderstorms possible at times from tonight through
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Sites
AVIATION...KC
Hazardous weather outlook, Aug 20, 1:31 PM EST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
231 PM EDT Tue Aug 20 2019
INZ050-058-059-066-073>075-080-KYZ089>092-094-OHZ046-051>056-060>065-
070>072-077-211845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Owen-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-
231 PM EDT Tue Aug 20 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Scattered to numerous thunderstorms are expected this afternoon
through early evening. These storms will have the potential to
produce damaging wind gusts and some large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat indices will be in the mid 90s Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
OHZ026-034-035-042>045-211845-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
231 PM EDT Tue Aug 20 2019
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...This afternoon and tonight.
Scattered to numerous thunderstorms are expected this afternoon
through early evening. These storms will have the potential to
produce damaging wind gusts and some large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
KYZ093-095>100-OHZ073-074-078>082-088-211845-
Campbell-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Clermont-Brown-Highland-Adams-Pike-Scioto-
231 PM EDT Tue Aug 20 2019
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
Scattered to numerous thunderstorms are expected this afternoon
through early evening. These storms will have the potential to
produce damaging wind gusts and some large hail.
Additionally, heat indices in the upper 90s to around 100 degrees
will be possible through early this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat indices will be in the mid 90s Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Aug 20, 1:47 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
247 PM EDT Tue Aug 20 2019
OHZ052-201915-
Champaign OH-
247 PM EDT Tue Aug 20 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHAMPAIGN COUNTY UNTIL
315 PM EDT...
At 247 PM EDT, radar indicated a strong thunderstorm near Urbana,
moving east at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Urbana, Lippincott, Westville and Kennard.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4025 8379 4024 8378 4024 8367 4009 8364
4007 8385 4014 8388
TIME...MOT...LOC 1847Z 248DEG 10KT 4012 8384
FranksSpecial weather statement, Aug 20, 2:17 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
317 PM EDT Tue Aug 20 2019
KYZ090>093-095-OHZ077-201945-
Boone KY-Kenton KY-Campbell KY-Gallatin KY-Grant KY-Hamilton OH-
317 PM EDT Tue Aug 20 2019
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...BOONE...
NORTHERN GRANT...EASTERN GALLATIN AND CENTRAL HAMILTON COUNTIES UNTIL
345 PM EDT...
At 316 PM EDT, radar indicated a strong thunderstorm near Patriot,
and another strong thunderstorm near Burlington. These storms
are moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Fort Thomas,
Newport, Edgewood, Alexandria, Elsmere, Cheviot, Fort Mitchell, Villa
Hills, Highland Heights, Taylor Mill, Bellevue, Fort Wright, Dayton,
Ludlow and Southgate.
This includes the following Interstates...
I-71 in Kentucky between mile markers 64 and 77.
I-71 in Ohio between mile markers 0 and 3.
I-74 in Ohio between mile markers 14 and 19.
I-75 in Kentucky between mile markers 162 and 191.
I-75 in Ohio between mile markers 0 and 5.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3869 8478 3872 8478 3872 8480 3884 8482
3886 8479 3888 8478 3889 8480 3890 8483
3895 8484 3897 8483 3908 8486 3910 8483
3921 8457 3903 8439 3881 8442 3879 8453
3875 8452
TIME...MOT...LOC 1916Z 238DEG 18KT 3880 8475
HatzosSpecial weather statement, Aug 20, 2:19 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
319 PM EDT Tue Aug 20 2019
OHZ071-072-078-201945-
Clermont OH-Warren OH-Clinton OH-
319 PM EDT Tue Aug 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...
SOUTHEASTERN WARREN AND WESTERN CLINTON COUNTIES UNTIL 345 PM EDT...
At 319 PM EDT, radar indicated a strong thunderstorm over Morrow,
moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Lebanon, Blanchester, Morrow, South Lebanon, Woodville, Maineville,
Clarksville, Harveysburg, Martinsville, Midland, Butlerville,
Pleasant Plain, Oregonia, State Route 123 at State Route 132, Fort
Ancient, Middleboro, Oakland, Westboro, Cuba and State Route 350 at
US Route 22.
This includes I-71 in Ohio between mile markers 28 and 46.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3922 8414 3939 8424 3954 8394 3930 8379
TIME...MOT...LOC 1919Z 245DEG 19KT 3934 8411
Hickman
Special weather statement, Aug 20, 2:35 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT Tue Aug 20 2019
OHZ055-064-202000-
Franklin OH-Pickaway OH-
335 PM EDT Tue Aug 20 2019
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND NORTHEASTERN
PICKAWAY COUNTIES UNTIL 400 PM EDT...
At 335 PM EDT, radar indicated a strong thunderstorm near Grove City,
moving east at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Columbus, Grove City, Upper Arlington, Bexley, Canal Winchester,
Groveport, Ashville, South Bloomfield, Minerva Park, Ohio State
University, Whitehall, Grandview Heights, Obetz, Commercial Point,
Lithopolis, Urbancrest, Valleyview, Marble Cliff, Lockbourne and
Slate Run Metro Park.
This includes the following Interstates...
I-70 in Ohio between mile markers 92 and 108.
I-71 in Ohio between mile markers 96 and 115.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3982 8282 3973 8283 3974 8306 3995 8320
4009 8294 3982 8281
TIME...MOT...LOC 1935Z 250DEG 11KT 3980 8306
FranksLocal storm report, Aug 20, 2:41 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND GST KCVG CINC N KY APT 39.05N 84.66W
08/20/2019 M53 MPH BOONE KY ASOS
&&
JEGSpecial weather statement, Aug 20, 2:41 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
341 PM EDT Tue Aug 20 2019
KYZ091>093-095-096-OHZ070-077-202015-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Grant KY-Hamilton OH-
Butler OH-
341 PM EDT Tue Aug 20 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENTON...CAMPBELL...
BOONE...NORTHERN GRANT...NORTHWESTERN PENDLETON...CENTRAL HAMILTON
AND SOUTH CENTRAL BUTLER COUNTIES UNTIL 415 PM EDT...
At 340 PM EDT, radar indicated strong thunderstorms along a line
extending from Blue Jay to Independence to Crittenden, moving east at
25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Covington, Florence, Independence,
Norwood, Forest Park, Erlanger, Fort Thomas, Newport, Harrison, North
College Hill, Edgewood, Alexandria, Elsmere, Wyoming, Cheviot, Fort
Mitchell and Villa Hills.
This includes the following Interstates...
I-71 in Kentucky between mile markers 74 and 77.
I-71 in Ohio between mile markers 0 and 7.
I-74 in Ohio between mile markers 3 and 19.
I-75 in Kentucky between mile markers 160 and 191.
I-75 in Ohio between mile markers 0 and 10.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3869 8474 3877 8470 3878 8466 3880 8469
3892 8463 3924 8481 3937 8459 3898 8430
3869 8440
TIME...MOT...LOC 1940Z 261DEG 20KT 3922 8473 3893 8455 3877 8462
Franks